Today, a panel of advisers to the FDA made recommendations to the agency to put new warnings on MRI agents containing the drug Gadolinium, specifically for patients with kidney disease. The problem stems from the body trying to process the Gadolinium and remove it from the system. With kidneys that aren’t functioning optimally, the drug isn’t able to be expelled from the system, and a condition called Nephrogenic Systemic Fibrosis or Nephrogenic Fibrosing Dermopathy (NSF/NFD), can develop causing a host of problems. Among these problems are a slew of mild to debilitating Gadolinium side effects including burning, itching, swelling, thickening and hardening of the skin, dark spots on the skin, yellow spots on the eyes, pain deep in the ribs and hips, breathing difficulties, and muscle weakness. If you know of anyone experiencing these symptoms after an MRI, please contact us immediately and let us see how we can help. If you know of anyone going in for an MRI, ask if they have any type of kidney problem and make sure they don’t use a Gadolinium based agent.